Psychotic Stages

Why it happens:

Use and or high doses of stimulant drugs (cocaine, meth, amphetamines) so that the body cannot recover physically and mentally. The most obvious cause is sleep deprivation created by the above points.

 

Symptom:

Strong hallucinations, paranoia and a distorted view of the world.

 

What you should do:

Give the individual a calm description that their situation is natural, that their symptoms are common for those who suffer from insomnia. Also explain that the stage is temporary and will disappear as soon as they get more sleep. Then work on calming the individual, offer e.g. hot drinks, change place to one where the individual feels safe and can sleep.

 

If the stage has not changed and becomes unmanageable for the individual, call an ambulance. The individual should not take sedatives at this stage! Only a doctor can know if it is needed and in that case which sedative to use.

 

Avoid

Do not be loud or threatening to the person. Do not criticize or deceive the person. Do not stop the person if it cannot be avoided,  let the person get what they want as long as it is reasonable.